Flash Flood, Okmulgee
- When
- July 7, 4:28 PM CST to 8:30 PM CST
- Where
- Okmulgee County, 2.24 mi SSW of Kusa to 2.19 mi SSW of Kusa
- Cause
- Heavy Rain
- Reported by
- Storm Chaser
- Coordinates
- 35.420, -95.936
New Lake Road was flooded near Lake Henryetta.
A weak, slow-moving cold front stretched across eastern Oklahoma and southwest Missouri during the morning of July 7th. The front moved slowly eastward during the afternoon.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
A weak, slow-moving cold front stretched across eastern Oklahoma and southwest Missouri during the morning of July 7th. The front moved slowly eastward during the afternoon. Weak upper level disturbances translating across the Southern Plains combined with very moist air along and south of the frontal boundary resulted in a couple rounds of thunderstorms during the day. Locally heavy rainfall and some flash flooding was the result across portions of eastern Oklahoma. One of the thunderstorms also produced a brief tornado.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 7, 1:47 PM CST, 2 hours 41 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
247 PM CDT TUE JUL 7 2015
.DISCUSSION...
HEAVY RAIN CONTINUES IN THE VICINITY OF A FRONTAL BOUNDARY
THAT EXTENDS FROM EXTREME NORTHWEST ARKANSAS INTO SOUTH-CENTRAL
OKLAHOMA THIS AFTERNOON. FLASH FLOOD WARNINGS ARE IN PLACE
FOR MUCH OF THIS AREA NEAR THE BOUNDARY. A FLASH FLOOD WATCH
CONTINUES FOR MUCH OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS
THROUGH WEDNESDAY AFTERNOON. THE HEAVIEST RAIN IS EXPECTED TO
AFFECT THE AREA LATER TONIGHT INTO WEDNESDAY MORNING AS A MID-
LEVEL SHORTWAVE CURRENTLY OVER NORTHWEST TEXAS MOVES ACROSS THE
AREA. THIS WILL CAUSE THE SURFACE FRONTAL BOUNDARY TO DRIFT BACK
TO THE NORTH OVERNIGHT. THEREFORE...THE FOCUS OF THE HEAVIEST RAIN
WILL MOVE BACK TO THE NORTH. THE THREAT FOR THE HEAVY RAIN WILL
TAPER OFF WEDNESDAY AFTERNOON AS THE MID-LEVEL SHORTWAVE MOVES
OFF THE NORTHEAST. WE ARE STILL LOOKING AT A GOOD AREA OF 3 TO 5
INCHES OF RAIN ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS WITH
LOCALLY UP TO 10 INCHES OF RAIN POSSIBLE.
WILL CONTINUE CHANCES OF SHOWERS AND THUNDERSTORMS WEDNESDAY NIGHT
INTO THURSDAY NIGHT AS THE SURFACE BOUNDARY SLOWLY LIFTS NORTH
OUT OF THE AREA. RAINFALL AMOUNTS ARE NOT EXPECTED TO BE NEARLY AS
GREAT DURING THIS TIME-FRAME.
AFTER THE RAIN ENDS...THE WARMING TREND WILL BEGIN AS A UPPER
LEVEL RIDGE OVER THE SOUTHEAST UNITED STATES EXPANDS ACROSS THE
SOUTHERN PLAINS. SUNDAY AND MONDAY ARE EXPECTED TO BE THE HOTTEST
DAYS WITH TEMPERATURES TAPERING SLIGHTLY AS WE MOVE INTO NEXT
TUESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 67 78 69 88 / 100 90 50 50
FSM 73 84 70 90 / 80 80 50 30
MLC 71 81 72 87 / 90 90 40 20
BVO 64 77 65 85 / 100 90 50 50
FYV 68 78 68 84 / 90 100 60 40
BYV 67 78 67 84 / 100 90 50 40
MKO 69 78 68 86 / 100 100 60 30
MIO 64 76 65 83 / 90 100 50 50
F10 68 77 70 87 / 90 100 60 20
HHW 74 85 72 89 / 70 60 20 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR OKZ054>074.
AR...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR ARZ001-002-010-
011-019.
&&
LONG TERM....10HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 447 PM CDT TUE JUL 7 2015 ARZ001-002-010-011-019-020-029-OKZ049-053>076-081045- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 447 PM CDT TUE JUL 7 2015 ...HEAVY RAINFALL AND DANGEROUS FLASH FLOODING POTENTIAL THROUGH WEDNESDAY... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. FLASH FLOOD AND HEAVY RAIN. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND WEST CENTRAL AND NORTHWEST ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...EAST CENTRAL OKLAHOMA AND NORTHWEST ARKANSAS. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND WEST CENTRAL AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... A FRONTAL BOUNDARY HAS BECOME NEARLY STATIONARY FROM SOUTHWEST THROUGH EAST CENTRAL OKLAHOMA TO NORTHWEST ARKANSAS. TROPICAL MOISTURE LIFTING OVER THAT BOUNDARY WILL CONTINUE TO PRODUCE HEAVY RAINFALL AND SCATTERED THUNDERSTORMS. RAINFALL RATES OF ONE INCH PER HOUR WILL BE COMMON...LOCAL AMOUNTS OF TWO INCHES PER HOUR CAN BE EXPECTED. A SURFACE WAVE MOVING ALONG THE FRONT TONIGHT WILL EXPAND THE AREA OF HEAVY RAIN AND ENHANCE RAINFALL RATES. THIS WILL LIKELY LEAD TO WIDESPREAD FLOODING AND FLASH FLOODING FOR MUCH OF EASTERN OKLAHOMA AND NORTHWEST AND WEST CENTRAL ARKANSAS TONIGHT. TOTAL RAINFALL FROM THIS SYSTEM WILL LIKELY BE IN THE 3 TO 5 INCH RANGE FOR MOST LOCATIONS IN EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. LOCAL RAIN AMOUNTS MAY REACH 10 INCHES IN PERSISTENT HEAVY RAIN BANDS OR REPEAT THUNDERSTORMS. A FLOOD WATCH IS IN IN EFFECT FOR ALL OF EASTERN OKLAHOMA AND WEST CENTRAL AND NORTHWEST ARKANSAS THROUGH WEDNESDAY. A FEW THUNDERSTORMS THIS EVENING FROM INTERSTATE 40 SOUTH WILL PRODUCE SOME WIND GUST TO AROUND 40 MILES AN HOUR. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. SOME WATER RESCUES CAN BE ANTICIPATED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...NO HAZARDS. SATURDAY...NO HAZARDS. SUNDAY...DANGEROUS HEAT POTENTIAL. MONDAY...DANGEROUS HEAT POTENTIAL. EXTENDED DISCUSSION... HEAVY RAINFALL POTENTIAL CONTINUES WEDNESDAY IN ASSOCIATION WITH THE FRONTAL WAVE. THURSDAY...THUNDERSTORM POTENTIAL BECOMES CONFINED TO AREAS NEAR THE KANSAS BORDER... BEFORE EXITING THE REGION FRIDAY. A MID LEVEL RIDGE WILL SET UP OVER THE SOUTHERN PLAINS THIS WEEKEND...LEADING TO SEVERAL DAYS OF HOT AND HUMID WEATHER. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
105 PM CDT TUE JUL 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM FLASH FLOOD BENTONVILLE 36.37N 94.21W
07/07/2015 BENTON AR BROADCAST MEDIA
STREET FLOODING IN FRONT OF THE BUSINESS TUFF COAT IN
BENTONVILLE.
&&
DMJPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
111 PM CDT TUE JUL 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0108 PM FLASH FLOOD HUNTSVILLE 36.09N 93.74W
07/07/2015 MADISON AR BROADCAST MEDIA
WATER OVER ROADWAYS IN HUNTSVILLE
&&
DMJPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
146 PM CDT TUE JUL 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0146 PM FLASH FLOOD S WEST FORK 35.92N 94.19W
07/07/2015 WASHINGTON AR LAW ENFORCEMENT
WINN CREEK ROAD SOUTH OF WEST FORK IS FLOODED AND
IMPASSABLE
&&
DMJSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
326 PM CDT TUE JUL 7 2015
OKZ049-075-076-072115-
LATIMER OK-PUSHMATAHA OK-LE FLORE OK-
326 PM CDT TUE JUL 7 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PUSHMATAHA...EAST
CENTRAL LATIMER AND LE FLORE COUNTIES UNTIL 415 PM CDT...
AT 326 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF BENGAL
TO 10 MILES WEST OF OCTAVIA...AND MOVING NORTHEAST AT 50 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
POTEAU...HEAVENER...WISTER...HOWE...FANSHAWE...CAMERON...OCTAVIA...
WHITESBORO...HEAVENER RUNESTONE STATE PARK...BIG CEDAR...MUSE...LAKE
WISTER STATE PARK...TALIMENA STATE PARK...SHADY POINT...HONOBIA...
HODGEN AND SUMMERFIELD.
LAT...LON 3497 9502 3521 9448 3453 9446 3451 9454
3451 9494
TIME...MOT...LOC 2026Z 223DEG 42KT 3487 9498 3450 9489SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 333 PM CDT TUE JUL 7 2015 ARZ019-029-OKZ072-076-072100- CRAWFORD AR-SEBASTIAN AR-LE FLORE OK-SEQUOYAH OK- 333 PM CDT TUE JUL 7 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CRAWFORD... NORTHWESTERN SEBASTIAN...NORTHEASTERN LE FLORE AND EAST CENTRAL SEQUOYAH COUNTIES UNTIL 400 PM CDT... AT 333 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER FORT SMITH...MOVING NORTHEAST AT 30 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM AND BRIEF HEAVY RAINFALL. LOCATIONS IMPACTED INCLUDE... FORT SMITH...VAN BUREN...BARLING...ARKOMA...MOFFETT...KIBLER... CONCORD...SHIBLEY...MILL CREEK AND FURRY. LAT...LON 3526 9443 3540 9448 3553 9430 3535 9417 TIME...MOT...LOC 2033Z 227DEG 24KT 3537 9440
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
408 PM CDT TUE JUL 7 2015
ARZ029-OKZ076-072200-
SEBASTIAN AR-LE FLORE OK-
408 PM CDT TUE JUL 7 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SEBASTIAN AND
EASTERN LE FLORE COUNTIES UNTIL 500 PM CDT...
AT 408 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 2 MILES SOUTH OF PANAMA TO
3 MILES SOUTH OF BIG CEDAR...AND MOVING NORTHEAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
POTEAU...POCOLA...HEAVENER...HACKETT...HOWE...HARTFORD...BONANZA...
CAMERON...HEAVENER RUNESTONE STATE PARK...SHADY POINT...ROCK
ISLAND...PATTERSON...HODGEN AND JENSON.
LAT...LON 3517 9467 3527 9437 3495 9435 3496 9436
3493 9445 3458 9446 3454 9462
TIME...MOT...LOC 2108Z 224DEG 25KT 3514 9466 3460 9463The Tulsa radar (KINX), 90 km away, was scanning. The volume nearest the first event began at 22:27 UTC.
6 flash flood, 1 tornado. Local standard time, as filed.
New Lake Road was flooded near Lake Henryetta.
Roads were flooded just south of Tahlequah.
A brief tornado uprooted trees, snapped large tree limbs, and damaged a barn. Based on this damage, estimated maximum wind in the tornado was 90 to 100 mph.
Roads around Checotah were flooded, some of which were impassable.
Roads were flooded just south of Christie.
Flood water of Coody Creek washed out the bridge on E 55th Street South in Muskogee.
Smith Ferry Road on the southeast side of Muskogee was flooded.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2015Every state in 2015This day in weather historyThe tornado archive for Oklahoma, 2015Warnings in Oklahoma, July 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 592172, 592174, 584500, 592176, 592177, 592178, 592180.